Hi masonsmom. Is your husband taking steroids?
From what I understand, steroirds suppress the immune system which can make Lyme symptoms worse. Dr. Burrascano mentiones this on page four of his treatment guidelines at http://www.ilads.org/burrascano_0905.html He says, "More severe illness also results from other causes of weakened defenses, such as from severe stress, immunosuppressant medications, and severe intercurrent illnesses. This is why steroids and other immunosuppressive medications are absolutely contraindicated in Lyme. This also includesintra-articular steroids."
Hi Bev. I do not think a Lyme knowledgeable doctor would give steroids to someone who may have Lyme to test their reaction. I would be doubting this doctor's knowledge also.
I am sorry your husband is feeling so bad. What meds is he taking? I think the herx shows that he has Lyme, but it seems it could be better managed. I recommend getting another opinion. I know this is not an easy thing to do, but it is worth it to get better care.
Your husband is very lucky to have your support.